Alert archive / California / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Reno, NV

March 26, 20075 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm warning at Mar 26, 2007, 3:09 AM PDT for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 26, 2007, 12:00 PM PDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2007, 3:09 AM PDT (10:09 UTC)
In effect from
Mar 26, 2007, 12:00 PM PDT
Expired
Mar 27, 2007, 4:00 AM PDT
In force
16 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:01 PM PDTHEAVY SNOW 02 N Homewood, CA2 INCHES PER HOUR SNOWFALL FROM 6PM TO 7PM WITH LESS THAN 1/8 MILE VISIBILITY.
Mar 26, 7:30 PM PDTHEAVY SNOW 4South Lake Tahoe, CAFALLEN IN LAST 2 HOURS
Mar 26, 8:35 PM PDTHEAVY SNOW 124 E Alpine Meadows, CASINCE 4 PM
Mar 26, 8:37 PM PDTHEAVY SNOW 9.52 N Homewood, CASINCE 4 PM
Mar 26, 9:05 PM PDTHEAVY SNOW 8.5South Lake Tahoe, CASINCE 530 PM
Mar 26, 10:20 PM PDTSNOW 15 Nw Reno, NVTOTAL SNOW ON GROUND NEAR MCQUEEN HIGH SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4995 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 261009
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
309 AM PDT MON MAR 26 2007

...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THIS
AFTERNOON THROUGH TUESDAY MORNING...

.A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW
AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD
TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW THAT
WILL ACCUMULATE QUICKLY. IN ADDITION...STRONG WINDS ASSOCIATED
WITH THE STORM WILL CAUSE BLOWING AND DRIFTING SNOW AND WHITEOUT
CONDITIONS.

TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT THIS 
AFTERNOON AND REMAIN HAZARDOUS THROUGH TUESDAY. CLOSURES OR DELAYS
WILL BE POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD.
TRAVELERS SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME IF THEY
MUST TRAVEL IN THE HIGHER ELEVATIONS.

CAZ072-NVZ002-270000-
/O.UPG.KREV.WS.A.0006.070326T1800Z-070327T1200Z/
/O.NEW.KREV.WS.W.0003.070326T1900Z-070327T0800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
309 AM PDT MON MAR 26 2007

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 1 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM PDT TUESDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW SHOWERS ARE EXPECTED TO DEVELOP LATER THIS MORNING WITH MORE
WIDESPREAD SNOW MOVING INTO THE NORTHERN SIERRA BY MIDDAY. THE
LOWER VALLEYS AROUND LAKE LEVEL WILL START OUT AS RAIN. HOWEVER
SNOW LEVELS WILL DROP TO ALL LOCATIONS BY LATE THIS AFTERNOON. BY
TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL
WITH 8 TO 12 INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS WITH
GUSTS ABOVE 50 MPH IN EXPOSED AREAS SUCH AS MOUNTAIN PASSES WILL
ALSO CAUSE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-270000-
/O.UPG.KREV.WS.A.0006.070327T0100Z-070327T1900Z/
/O.NEW.KREV.WS.W.0003.070327T0100Z-070327T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
309 AM PDT MON MAR 26 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PDT
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON WITH MORE WIDESPREAD
SNOW MOVING INTO THE CENTRAL SIERRA THIS EVENING. SNOW LEVELS
WILL START OUT AROUND 7500 FEET BUT DROP TO ALL LOCATIONS BY
MIDNIGHT. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED
IN THE VALLEYS...WITH 8 TO 12 INCHES OF SNOW ABOVE 7500 FEET.
STRONG WINDS WITH GUSTS ABOVE 50 MPH IN EXPOSED AREAS SUCH AS
MOUNTAIN PASSES WILL ALSO CAUSE BLOWING AND DRIFTING SNOW AND 
WHITEOUT CONDITIONS.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

BENINATO

HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 
WWUS45 KREV 262202
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
302 PM PDT MON MAR 26 2007

...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THIS
EVENING THROUGH TUESDAY MORNING...

.A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW
AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD
TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW
THAT WILL ACCUMULATE QUICKLY. IN ADDITION...STRONG WINDS
ASSOCIATED WITH THE STORM WILL CAUSE BLOWING AND DRIFTING SNOW
AND POSSIBLE WHITEOUT CONDITIONS.

TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT THIS
EVENING AND WILL REMAIN HAZARDOUS THROUGH TUESDAY. TRAVEL DELAYS
WILL BE POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD.
TRAVELERS SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME TO REACH
DESTINATIONS IF THEY MUST TRAVEL IN THE HIGHER ELEVATIONS.

CAZ072-NVZ002-271100-
/O.EXT.KREV.WS.W.0003.000000T0000Z-070327T1100Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
302 PM PDT MON MAR 26 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PDT TUESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PDT TUESDAY.

SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE
NORTHERN SIERRA THIS EVENING. SNOW LEVELS WILL DROP TO LAKE LEVEL
EARLY THIS EVENING. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE
EXPECTED AT LAKE LEVEL...WITH 6 TO 12 INCHES OF SNOW ABOVE 7000
FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND
MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND
POSSIBLE WHITEOUT CONDITIONS.

$$

CAZ073-271100-
/O.CON.KREV.WS.W.0003.070327T0100Z-070327T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
302 PM PDT MON MAR 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 7 AM PDT TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 7 AM PDT TUESDAY. 

SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE
CENTRAL SIERRA BEFORE MIDNIGHT. SNOW LEVELS WILL START OUT AROUND
7500 FEET BUT WILL DROP TO VALLEY FLOORS AFTER MIDNIGHT. BY
TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED IN THE
VALLEYS ABOVE 5000...WITH 6 TO 12 INCHES OF SNOW IN THE SIERRA
WEST OF HIGHWAY 395. MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW 5000
FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND
MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND
POSSIBLE WHITEOUT CONDITIONS.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 270025
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
525 PM PDT MON MAR 26 2007

...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THIS EVENING
THROUGH TUESDAY MORNING...

.A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW
AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD
TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW
THAT WILL ACCUMULATE QUICKLY. IN ADDITION...STRONG WINDS
ASSOCIATED WITH THE STORM WILL CAUSE BLOWING AND DRIFTING SNOW
AND POSSIBLE WHITEOUT CONDITIONS.

TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT THIS
EVENING AND WILL REMAIN HAZARDOUS THROUGH TUESDAY. TRAVEL DELAYS
WILL BE POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD.
TRAVELERS SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME TO REACH
DESTINATIONS IF THEY MUST TRAVEL IN THE HIGHER ELEVATIONS.

CAZ072-NVZ002-271100-
/O.CON.KREV.WS.W.0003.000000T0000Z-070327T1100Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
525 PM PDT MON MAR 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY. 

SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE
NORTHERN SIERRA THIS EVENING. SNOW LEVELS WILL DROP TO LAKE LEVEL
EARLY THIS EVENING. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW
ARE EXPECTED AT LAKE LEVEL...WITH 6 TO 12 INCHES OF SNOW ABOVE
7000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND
MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND
POSSIBLE WHITEOUT CONDITIONS.

$$

CAZ073-271100-
/O.CON.KREV.WS.W.0003.070327T0100Z-070327T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
525 PM PDT MON MAR 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY. 

SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE
CENTRAL SIERRA BEFORE MIDNIGHT. SNOW LEVELS WILL START OUT AROUND
7500 FEET BUT WILL DROP TO VALLEY FLOORS AFTER MIDNIGHT. BY
TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED IN THE
VALLEYS ABOVE 5000...WITH 6 TO 12 INCHES OF SNOW IN THE SIERRA
WEST OF HIGHWAY 395. MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW
5000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND
MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND
POSSIBLE WHITEOUT CONDITIONS.

$$

CAZ071-270400-
/O.NEW.KREV.SN.Y.0010.070327T0025Z-070327T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
525 PM PDT MON MAR 26 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING ABOVE 5000 
FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN SIERRA
THROUGH THIS EVENING. A TOTAL OF 3 TO 6 INCHES OF SNOWFALL IS
POSSIBLE ABOVE 5000 FEET...WITH UP TO 2 INCHES POSSIBLE BELOW
5000 FEET. ROADS WILL BE SLICK AND SNOW COVERED OVER MOUNTAIN
ROADS SO MOTORISTS ARE URGED TO USE CAUTION THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 270400
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
900 PM PDT MON MAR 26 2007

...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THROUGH
TUESDAY MORNING...

.A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW
AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD
TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW
THAT WILL ACCUMULATE QUICKLY. SNOWFALL RATES UP TO 3 INCHES PER
HOUR HAVE BEEN REPORTED BY SPOTTERS WITH THIS SYSTEM. IN
ADDITION...STRONG WINDS ASSOCIATED WITH THE STORM WILL CAUSE
BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS.

TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT TONIGHT
AND WILL REMAIN HAZARDOUS THROUGH TUESDAY. TRAVEL DELAYS WILL BE
POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD. TRAVELERS
SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME TO REACH DESTINATIONS
IF THEY MUST TRAVEL IN THE HIGHER ELEVATIONS.

CAZ072-NVZ002-271100-
/O.CON.KREV.WS.W.0003.000000T0000Z-070327T1100Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
900 PM PDT MON MAR 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL
RATES OF UP TO 3 INCHES PER HOUR. AS OF 930...SPOTTERS ON THE WEST
SHORE OF LAKE TAHOE HAVE REPORTED 5 TO 9 INCHES OF SNOW AT LAKE
LEVEL WITH A FOOT AT 7000 FEET. BY TUESDAY MORNING...6
TO 12 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL...WITH 10 TO 18
INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50
MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND
DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS.

$$

CAZ073-271200-
/O.CON.KREV.WS.W.0003.000000T0000Z-070327T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
900 PM PDT MON MAR 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL
RATES OF UP TO 3 INCHES PER HOUR. SNOW LEVELS WILL DROP TO ALL
VALLEY FLOORS BY MIDNIGHT. BY TUESDAY MORNING...4 TO 8 INCHES OF
SNOW ARE EXPECTED IN THE VALLEYS ABOVE 5000 FEET...WITH 8 TO 15 
INCHES OF SNOW IN THE SIERRA WEST OF HIGHWAY 395 ABOVE 7000 FEET.
MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW 5000 FEET. STRONG
WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN
PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE
WHITEOUT CONDITIONS.

$$

CAZ071-270600-
/O.EXT.KREV.SN.Y.0010.000000T0000Z-070327T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
900 PM PDT MON MAR 26 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN SIERRA
THROUGH THIS EVENING. A TOTAL OF 3 TO 6 INCHES OF SNOWFALL IS
EXPECTED ABOVE 5000 FEET...WITH UP TO 2 INCHES POSSIBLE BELOW
5000 FEET. ROADS WILL BE SLICK AND SNOW COVERED OVER MOUNTAIN
ROADS SO MOTORISTS ARE URGED TO USE CAUTION THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 270556
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1056 PM PDT MON MAR 26 2007

...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THROUGH
TUESDAY MORNING...

CAZ071-270700-
/O.EXP.KREV.SN.Y.0010.000000T0000Z-070327T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
1056 PM PDT MON MAR 26 2007

...SNOW ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE SNOW ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

THE HEAVIEST SNOW HAS MOVED SOUTH OF THE AREA THIS EVENING.
SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH ADDITIONAL
LIGHT ACCUMULATIONS POSSIBLE...ESPECIALLY SOUTH OF SUSANVILLE.

$$

CAZ072-NVZ002-271100-
/O.CON.KREV.WS.W.0003.000000T0000Z-070327T1100Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1056 PM PDT MON MAR 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL
RATES OF UP TO 3 INCHES PER HOUR. AS OF 930...SPOTTERS ON THE
WEST SHORE OF LAKE TAHOE HAVE REPORTED 5 TO 9 INCHES OF SNOW AT
LAKE LEVEL WITH A FOOT AT 7000 FEET. BY TUESDAY MORNING...6 TO
12 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL...WITH 10 TO
18 INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS...WITH GUSTS
ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING
AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS.

$$

CAZ073-271400-
/O.CON.KREV.WS.W.0003.000000T0000Z-070327T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1056 PM PDT MON MAR 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL
RATES OF UP TO 3 INCHES PER HOUR. SNOW LEVELS WILL DROP TO ALL
VALLEY FLOORS BY MIDNIGHT. BY TUESDAY MORNING...4 TO 8 INCHES OF
SNOW ARE EXPECTED IN THE VALLEYS ABOVE 5000 FEET...WITH 8 TO
15 INCHES OF SNOW IN THE SIERRA WEST OF HIGHWAY 395 ABOVE
7000 FEET. MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW 5000 FEET.
STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN
PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE
WHITEOUT CONDITIONS.

$$

BENINATO

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 271034
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
334 AM PDT TUE MAR 27 2007


CAZ073-271145-
/O.CAN.KREV.WS.W.0003.000000T0000Z-070327T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
334 AM PDT TUE MAR 27 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVIEST SNOW MOVED SOUTH OF THE AREA EARLY THIS MORNING. SNOW
SHOWERS WILL CONTINUE THROUGH TODAY WITH ADDITIONAL LIGHT SNOW
ACCUMULATIONS EXPECTED. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO
35 MPH CAN ALSO BE EXPECTED THIS MORNING.

$$

CAZ072-NVZ002-271145-
/O.EXP.KREV.WS.W.0003.000000T0000Z-070327T1100Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
334 AM PDT TUE MAR 27 2007

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PDT EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PDT EARLY THIS
MORNING. 

THE HEAVIEST SNOW MOVED SOUTH OF THE AREA EARLY THIS MORNING.
HOWEVER SNOW SHOWERS WILL CONTINUE THROUGH TODAY WITH ADDITIONAL
LIGHT SNOW ACCUMULATIONS EXPECTED. 

$$

BENINATO

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 3:00 PM PDT, 12 hours 9 minutes earlier.

Area forecast discussion, Mar 25, 3:00 PM PDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PDT SUN MAR 25 2007

.SHORT TERM...
WINTER STORM STILL ON TRACK TO BRING STRONG WINDS AND RAIN TO
THE AREA MONDAY AND SNOW MONDAY NIGHT INTO TUESDAY. STRONG 2-D
FRONTOGENISIS FORECAST ACROSS W CENTRAL NV MONDAY AFTERNOON WITH
DEEPENING SFC LOW INDUCING GOOD LOW LEVEL CONVERGENCE. LI FCST AROUND
ZERO TO MINUS 1 AND MODIFIED TOTAL TOTALS NEAR 36 IN ERN CHURCHILL
AND PERSHING COUNTIES SO HAVE INCLUDED SLGT CHC OF TSTMS ALONG THIS
BOUNDARY. STRONG SW WINDS WILL RESULT IN AREAS OF BLOWING DUSTS OVER
DRY LAKE BEDS AND SPARSELY VEGETATED AREAS OF WEST CENTRAL NEVADA
MONDAY AFTERNOON SO WILL ISSUE BLOWING DUST ADVISORY FOR NV ZONE 4
WITH MENTION OF BLOWING DUST IN MINERAL AND NRN WASHOE COUNTIES
WHERE WIND ADVISORIES ARE POSTED FOR MONDAY INTO MONDAY EVENING.
EXPECT STRONG SW WINDS WITH GUSTS TO 50 MPH ALONG HIGHWAY 395
CORRIDOR FROM SUSANVILLE TO MONO COUNTY DURING DAY AND EARLY
EVENING MONDAY. QPF AMOUNTS FROM BOTH 12Z AND 18Z RUNS STILL
SUPPORT HEAVY SNOW IN SIERRA WITH BETWEEN 1.00-1.50 WATER
EQUIVALENT ALONG SIERRA ABOVE 7000 FEET WITH .40-.70 AT
LAKE LEVEL BY TUESDAY AFTERNOON. HAVE KEPT LASSEN COUNTY OUT
OF WS WATCH WITH HIGHER INITIAL SNOW LEVELS KEEPING SIGNIFICANT
ACCUMULATIONS LIMITED TO AREAS ABOVE MTN PASSES. SNOW LEVELS
FALLING RAPIDLY TO VALLEY FLOORS AFTER MIDNIGHT MONDAY NIGHT
WITH MOSTLY SNOW SHOWERS IN POST FRONTAL AIRMASS. IF CONVECTION
BECOMES ORGANIZED IN BANDS TUESDAY COULD SEE A QUICK 1-3 INCH
ACCUMULATION EVEN IN VALLEY LOCATIONS. TEMPS DROPPING INTO
40S TUESDAY IN WRN NV VALLEYS AND UPPER 20S TO MID 30S IN
SIERRA VALLEYS AS COLD POOL ALOFT TRACKS OVER NEVADA. SNOW
SHOWERS ENDING TUESDAY EVENING AS UPPER TROUGH MOVES EWD
AND AIRMASS STABLIZES. SLOW WARMING ON WEDNESDAY UNDER NLY
FLOW PATTERN AS SFC HIGH BUILDS INTO GREAT BASIN AND STRONG
INVERSIONS FORM. CYLKE

&&

.LONG TERM...THURSDAY THROUGH SUNDAY...
PREVIOUS FORECAST LOOKS GOOD. QUIET PERIOD OF WEATHER FOR NORTHEAST
CA AND WESTERN NV AS RIDGE REMAINS ACROSS AREA. A WEAK SHORTWAVE MAY
BRUSH TO OUR NORTH FLATTENING THE RIDGE FOR THE WEEKEND.
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL FOR THE PERIOD
WITH WARMEST READINGS LATE IN THE WEEK. JAH

&&

.AVIATION...
WINDY THIS AFTERNOON WITH SURFACE GUSTS TO 25KTS AND RIDGE GUSTS TO
60KTS. STRONG COLD FRONT WILL MOVE ACROSS SIERRA AND WESTERN NV 18Z
MON - 06Z TUES. VERY STRONG SURFACE AND RIDGE WINDS DURING THIS
PERIOD WITH SURFACE GUSTS FROM THE SW TO 45 KTS OR MORE AND RIDGE
WINDS OF 80 KTS. THIS WILL CAUSE AREAS OF BLOWING DUST MAINLY E AND
S OF RENO WITH VISIBILITIES BLO 1SM. EXPECT RAIN AT TVL/TRK BRIEFLY
AROUND 18Z FOLLOWED QUICKLY BY A 6 HOUR PERIOD OF MODERATE TO HEAVY
SNOW.

FOR RENO...PRIMARY ISSUE WILL BE VERY STRONG SURFACE WINDS 18Z MON-
00Z TUE WITH SFC GUSTS TO 45KTS 21Z-00Z. A FEW RAIN SHOWERS WILL
AFFECT THE AREA MONDAY AFTERNOON...WITH THE POSSIBILITY OF AN INCH
OR SO OF SNOW MONDAY NIGHT OR EARLY TUESDAY WITH BEST CHANCE FROM
03Z TUE - 09Z TUE. EXPECT SCATTERED SNOW SHOWERS TUESDAY UNDER COLD
POOL ALOFT. JAH

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...BLOWING DUST ADVISORY FROM 10 AM TO 8 PM PDT MONDAY FOR NVZ004.

     WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR NVZ002.

     WIND ADVISORY FROM 10 AM TO 10 PM PDT MONDAY FOR NVZ001.

     WIND ADVISORY FROM 10 AM TO 8 PM PDT MONDAY FOR NVZ003...NV005

CA...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     FOR CAZ073.

     WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR CAZ072.

     WIND ADVISORY FROM 10 AM TO 8 PM PDT MONDAY FOR CAZ070-071.

&&

HTTP://WEATHER.GOV/RENO

Nearby

Winter Storm Warnings in California, 2007Winter Storm Warnings in Nevada, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.